MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT150
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Visual Impairment (2138); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: unknown, information not provided.If explanted, give date: not applicable, as the lens remains implanted.  device evaluation: product testing could not be performed since the lens remains implanted in the patient's eye.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search in complaint system revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt150 model intraocular lens (iol) had rotated.Account's brief description of the event indicated that during the post-operative visit patient had stated that right eye (od) felt weaker than left eye (os).Visual acuity od had decreased as it was 20/30 on (b)(6) 2021 and measured at 20/40 on (b)(6) 2021, the day of the post-operative visit.The lens in the od was repositioned rotationally from 78 degrees to 18 degrees and remains implanted.There was no patient injury and no other medical/ surgical interventions were done.Patient was doing excellent when discharged.No further information available.
 
Additional Manufacturer Narrative
Section h6: as part of an internal review of our mdrs it was identified that the code "4582-no clinical signs, symptoms or conditions" provided in the section "h6-health effect - clinical code" of the initial report needs to be removed as it should not have been indicated in the report and instead the code "2138 - visual impairment" should have been entered.Therefore, the correction has been made in this supplemental mdr report and the following field was updated accordingly: section h6: health effect - clinical code: 2138.Note: acknowledgement 2 for this report was received on 09/22/2022.There was a delay in receiving acknowledgement 3 due to a cdrh system issue.Multiple follow-ups were conducted with the esg help desk.On 10/18/2022 esg responded requesting to resubmit the mdr.Therefore, this report is being resubmitted on 10/19/2022.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12677854
Report Number2020664-2021-07827
Device Sequence Number11894890
Product Code POE
UDI-Device Identifier05050474605114
UDI-Public(01)05050474605114(17)240120
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2024
Device Model NumberZXT150
Device Catalogue NumberZXT150U155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer08/28/2022
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite